| Model Number |
SUPERMX NITI STAPLE W/ INSTRS, 18W X 18L |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
05/06/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 5/6/2024 it was reported by a facility representative via email that a post-market clinical study was performed for a clinical outcome of midfoot arthrodesis using the arthrex dynanite staple.On (b)(6) 2021, a patient underwent surgery in which two ar-8719mxds-1818 dynanite supermx nitinol staple was implanted.The patient presented with pain and is scheduled to undergo revision surgery on (b)(6) 2024.No further information has been reported.Additional information requested.
Additional Manufacturer Narrative
Additional information received on 5/22/2024: the facility representative made a mistake in the revision surgery.The patient underwent the original surgery on (b)(6) 2020.On (b)(6) 2021, the patient started to experience pain and swelling on the dorsal aspect of the midfoot, leading to a revision surgery on (b)(6) 2021.Both surgeries were performed by the same surgeon.Additional information received on 6/4/2024: during the revision surgery, there were no arthrex products explanted, or new ones implanted.
Event or Problem Description
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.